Ask a doctor

Welts with a Row of Dark Dots?

I had the ultra therapy done 4 days ago. I have two welts one on my right and left cheek. In the middle I have a row of pin like dark dots down the middle of the welt. The welt has been going down very small can not even take a photo that will show it. Will this clear up?

Doctor Answers (4)

Welts after Ultherapy

+1

Welts can occur after Ultherapy and they are very temporary, often resolving in one to a few days.  It is not clear as to what the dark dots are.  If there is any crusting or scabbing please see your provider.


New York Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Ultherapy side effects include welts

+1

Welts can occur with any of the handpieces with ultherapy, but may be more common with the 1.5mm superficial transducer as the energy is confined to the upper layers of the dermis close to the epidermis compared with the deeper transducers. The welts should disappear by themselves. I can not address what the dark spots are, nor why they developed without seeing you and without knowing the technique of the provider who treated you with the Ultherapy. Please schedule a followup with your provider immediately to see what the dark spots are. Some people whose skin gets irritated can develop a post inflammatory hyperpigmentation, a condition in which your pigment becomes darker as a response to inflammation, and this may improve with the use of topical lightening creams. If however the dark spots are scabs, then you need special treatment.

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.

 

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Welts are normal but dark spots should be discussed with your physician

+1

Welts can signify the swelling around the microscopic areas of treatment.  this is pretty common.  Most people can feel them but not see them.  If you can see them and there is any hints of blistering, you should notify your doctor.  Dark spots should be shown to your doctor.  hope this helps

Cameron Rokhsar, MD
New York Dermatologic Surgeon
4.5 out of 5 stars 32 reviews

You might also like...

Welts After Ultherapy

+1

There may be slight redness for up to an hour or so following an Ultherapy treatment, and a small percentage of patients may have slight swelling, tingling or tenderness to touch, but these are mild and temporary in nature. There is always the possibility for other less common post-procedural effects, which is the category your welts could fall under. Since your treatment was only 4 days ago, allow the welts time to go down completely. If these symptoms persist, meet with the doctor who performed your treatment and allow them to examine the welts and determine the appropriate course of action. Best of luck. 

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 94 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.